IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1839 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2478    
    Printed96    
    Emailed1    
    PDF Downloaded126    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 CASE REPORT
Year : 2012  |  Volume : 44  |  Issue : 2  |  Page : 270-271

Severe hypercalcemia due to teriparatide


1 Internal Medicine Clinic, Bezmialem Vakif University Medical School Hospital, Istanbul, Turkey
2 Internal Medicine Clinic, Haydarpasa Numune Training and Research Hospital, Istanbul, Turkey
3 Internal Medicine, Can Private Hospital, Bitlis, Tatvan, Turkey

Correspondence Address:
Cumali Karatoprak
Internal Medicine Clinic, Bezmialem Vakif University Medical School Hospital, Istanbul
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.93869

Rights and Permissions

Osteoporosis that is by far the most common metabolic bone disease, has been defined as a skeletal disorder characterized by compromised bone strength predisposing a person to an increased risk of fracture. Anabolic therapy with teriparatide, recombinant human parathyroid hormone (PTH 1-34), stimulates bone formation and resorption and improves trabecular and cortical microarchitecture. Teriparatide is indicated for the treatment of men and postmenopausal women with osteoporosis who are at high risk for fracture, including those who have failed or are intolerant of previous osteoporosis therapy. In conclusion, although teriparatide seems quite effective in the treatment of osteoporosis, it may cause life-threatening hypercalcemia. Therefore, patients should be closely monitored if symptoms of hypercalcemia are present during teriparatide treatment. Sustained hypercalcemia due to teriparatide treatment can not be seen in literature so we wanted to emphasize that severe hypercalcemia may develop due to teriperatide.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow